With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I had my LAVH on Nov. 20th. They took everything out including ovaries, tubes and cervix. I have been feeling pretty good, but last night I had a really bad night.
I woke up in the middle of the night and the room was spinning. It was the worse dizziness I've ever had, and I couldn't even focus my eyes on the clock to see what time it was. It was so bad, it felt like I was on a carnival ride! I was having a hot flash (the first one since surgery), and was really nauseous. I've been feeling kind of icky and nauseous all day today, and have not done anything other then take a shower.
I was wondering if this could be "hormonal" or if anyone else has suffered with dizziness and nausea almost 2 weeks after surgery. I have not started any HRT drugs yet, my doctor said we'll discuss that at my 4 week follow-up.
I called my doctor's office this afternoon and spoke with one of the nurses. She said I should come in this week; however, my doctor is off tomorrow and Friday. I scheduled an appointment for Monday, but if it doesn't get better, I will call back in the morning and see one of the other doctors.
Sorry this is so long, but just not sure if this is something normal or if anyone else can shed some light on it.
Thanks! Hope everyone is having a smooth recovery!
I had dizziness and nausea right about the same point in my recovery that you are in right now, but not to the same degree. Mine was very mild, just enough to be noticed, but I was already on HRT and trying to get it regulated to my own specific needs.
I would say it's probably hormonal, especially if you're not on HRT yet and was having a hot flash at the time, but you did the right thing to call your doctor. He may need to investigate the source or get you started on estrogen sooner. It's also possible that it is related to the middle ear, like an ear infection or fluid in the ear. I'm very familiar with that also, LOL. Definitely stay on top of it get it resolved. Dizziness is a horrible feeling!
It sounds a lot like a vertigo spell. I have those on and off all the time and they can be set off by hormones and/or sinus. I am having trouble with it right now as a matter of fact (2 weeks post op LAVH), so I can totally relate. Meclazine (Antivert) is the only thing that helps me, but it makes you very sleepy and makes tired. Vertigo is an inner ear problem. Talk to you doctor. It can be very debilitating. I have learned how to control it, except sometimes when I turn over quickly in the middle of the night. Good luck.
Are you on any pain meds? Anytime I take mine (hydrocodone), even only one, I feel like I'm on a boat. Blech.
It is really hard to say what is "normal" after major surgery, but I do hesitate whenever I read someone saying something along the lines of "Oh, it's just hormonal." That seems like the typical stock answer. If you have any concerns at all, you should contact your doctor's office.
Thank you for everyone's input. I am not taking any pain meds. I stopped taking them on the 3rd day after surgery, as they were upsetting my stomach and making me terribly nauseous, so I started taking Advil instead.
I will see how I feel tomorrow and if need be, I will need to see one of the other doctors. Hopefully, it will not reoccur.